Alert archive / Nebraska / Wind Advisories in 2009
Wind Advisory 4, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Feb 9, 2009, 3:13 AM CST for 30 counties in Nebraska; 8 counties in Iowa. It took effect at Feb 9, 2009, 9:00 AM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2009, 3:13 AM CST (09:13 UTC)
- In effect from
- Feb 9, 2009, 9:00 AM CST
- Expired
- Feb 10, 2009, 3:11 AM CST
- In force
- 18 hr
- Issued by
- NWS Omaha, NE
All 38 counties
Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.2 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1413 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KOAX 090913 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 313 AM CST MON FEB 9 2009 ...STRONG WINDS EXPECTED TODAY... .A DEEP LOW PRESSURE SYSTEM WILL BRING GUSTY SOUTHERLY WINDS TO THE AREA TODAY. WINDS WILL BE STRONGEST IN THE AFTERNOON HOURS...AND WILL DIMINISH AROUND SUNSET. IAZ079-080-090-091-NEZ065>068-078-088>093-091715- /O.NEW.KOAX.WI.Y.0004.090209T1500Z-090210T0000Z/ MILLS-MONTGOMERY-FREMONT-PAGE-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...GLENWOOD...RED OAK...SIDNEY... CLARINDA...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY... CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY... FALLS CITY 313 AM CST MON FEB 9 2009 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. A STORM SYSTEM WILL BRING GUSTY WINDS TODAY AS IT APPROACHES THE REGION. SOUTHERLY TO SOUTHEASTERLY WINDS WILL INCREASE THROUGH THE MORNING HOURS...AND WILL BE AT THEIR STRONGEST DURING THE AFTERNOON...BEFORE DIMINISHING THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MAYES
6 follow-up statements
000 WWUS73 KOAX 091703 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1103 AM CST MON FEB 9 2009 IAZ055-056-069-NEZ042>045-050>053-100000- /O.EXA.KOAX.WI.Y.0004.000000T0000Z-090210T0000Z/ HARRISON-SHELBY-POTTAWATTAMIE-PLATTE-COLFAX-DODGE-WASHINGTON- BUTLER-SAUNDERS-DOUGLAS-SARPY- INCLUDING THE CITIES OF...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...COLUMBUS...SCHUYLER...FREMONT...BLAIR... DAVID CITY...WAHOO...OMAHA...BELLEVUE 1103 AM CST MON FEB 9 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A STORM SYSTEM WILL BRING GUSTY WINDS THIS AFTERNOON AS IT MOVES THROUGH THE REGION. SOUTHERLY TO SOUTHEASTERLY WINDS WILL BE AT THEIR STRONGEST DURING THE AFTERNOON...BEFORE DIMINISHING THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IAZ079-080-090-091-NEZ065>068-078-088>093-100000- /O.CON.KOAX.WI.Y.0004.000000T0000Z-090210T0000Z/ MILLS-MONTGOMERY-FREMONT-PAGE-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...GLENWOOD...RED OAK...SIDNEY... CLARINDA...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY... CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY... FALLS CITY 1103 AM CST MON FEB 9 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A STORM SYSTEM WILL BRING GUSTY WINDS THIS AFTERNOON AS IT MOVES THROUGH THE REGION. SOUTHERLY TO SOUTHEASTERLY WINDS WILL BE AT THEIR STRONGEST DURING THE AFTERNOON...BEFORE DIMINISHING THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GRIFFIS
000 WWUS73 KOAX 092116 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 316 PM CST MON FEB 9 2009 IAZ043-NEZ011-012-015>018-030>034-100530- /O.EXB.KOAX.WI.Y.0004.000000T0000Z-090210T0600Z/ MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT- INCLUDING THE CITIES OF...ONAWA...BLOOMFIELD...HARTINGTON... PENDER...NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON... WEST POINT...TEKAMAH 316 PM CST MON FEB 9 2009 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH WITH FREQUENT GUSTS TO 45 MPH CAN BE EXPECTED THROUGH MIDNIGHT. A STRONG LOW PRESSURE SYSTEM LIFTING NORTHEAST FROM NORTHERN NEBRASKA INTO EASTERN SOUTH DAKOTA THIS EVENING WILL BE RESPONSIBLE FOR THE STRONG WINDS. THE WINDS WILL GRADUALLY DECREASE THROUGH THE LATE EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IAZ055-056-069-079-080-090-091-NEZ045-051>053-065>068-078-088>093- 100300- /O.EXT.KOAX.WI.Y.0004.000000T0000Z-090210T0300Z/ HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE- WASHINGTON-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE- SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...BLAIR... WAHOO...OMAHA...BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH... NEBRASKA CITY...CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN... PAWNEE CITY...FALLS CITY 316 PM CST MON FEB 9 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST THIS EVENING. SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED THROUGH THE EVENING. A STRONG LOW PRESSURE SYSTEM LIFTING NORTHEAST FROM NORTHERN NEBRASKA INTO EASTERN SOUTH DAKOTA THIS EVENING WILL BE RESPONSIBLE FOR THE STRONG WINDS. THE WINDS WILL GRADUALLY DECREASE THROUGH THE LATE EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NEZ042>044-050-100530- /O.EXT.KOAX.WI.Y.0004.000000T0000Z-090210T0600Z/ PLATTE-COLFAX-DODGE-BUTLER- INCLUDING THE CITIES OF...COLUMBUS...SCHUYLER...FREMONT... DAVID CITY 316 PM CST MON FEB 9 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED THROUGH THE EVENING. A STRONG LOW PRESSURE SYSTEM LIFTING NORTHEAST FROM NORTHERN NEBRASKA INTO EASTERN SOUTH DAKOTA THIS EVENING WILL BE RESPONSIBLE FOR THE STRONG WINDS. THE WINDS WILL GRADUALLY DECREASE THROUGH THE LATE EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KOAX 100150 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 750 PM CST MON FEB 9 2009 IAZ056-069-079-080-090-091-NEZ052-053-065>068-078-088>093-100300- /O.CAN.KOAX.WI.Y.0004.000000T0000Z-090210T0300Z/ SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-DOUGLAS-SARPY- SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA- PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...HARLAN...COUNCIL BLUFFS...GLENWOOD... RED OAK...SIDNEY...CLARINDA...OMAHA...BELLEVUE...SEWARD... LINCOLN...PLATTSMOUTH...NEBRASKA CITY...CRETE...FAIRBURY... BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY...FALLS CITY 750 PM CST MON FEB 9 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE WIND ADVISORY. WITH THE SETTING SUN...WINDS HAVE SUBSTANTIALLY DECREASED ACROSS THE REGION TO WELL BELOW ADVISORY CRITERIA. THUS...THE WIND ADVISORY THAT WAS PREVIOUSLY IN EFFECT HAS BEEN CANCELLED. $$ IAZ055-NEZ045-051-100600- /O.EXT.KOAX.WI.Y.0004.000000T0000Z-090210T0600Z/ HARRISON-WASHINGTON-SAUNDERS- INCLUDING THE CITIES OF...MISSOURI VALLEY...BLAIR...WAHOO 750 PM CST MON FEB 9 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT. SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 40 OR 50 MPH CAN BE EXPECTED THROUGH THE EVENING AS SCATTERED SHOWERS MOVE THROUGH THE AREA. OUTSIDE OF THE SHOWERS...THE WIND SPEEDS WILL LIKELY DIMINISH TO 15 TO 25 MPH. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IAZ043-NEZ011-012-015>018-030>034-042>044-050-100600- /O.CON.KOAX.WI.Y.0004.000000T0000Z-090210T0600Z/ MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER- INCLUDING THE CITIES OF...ONAWA...BLOOMFIELD...HARTINGTON... PENDER...NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON... WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER...FREMONT...DAVID CITY 750 PM CST MON FEB 9 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 40 OR 50 MPH CAN BE EXPECTED THROUGH THE EVENING AS SCATTERED SHOWERS MOVE THROUGH THE AREA. WINDS SHOULD BEGIN TO DIMINISH BY MIDNIGHT AS THE RAIN COMES TO AN END. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DEWALD
000 WWUS73 KOAX 100335 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 935 PM CST MON FEB 9 2009 IAZ055-NEZ030-034-042>045-050-051-100445- /O.CAN.KOAX.WI.Y.0004.000000T0000Z-090210T0600Z/ HARRISON-BOONE-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS- INCLUDING THE CITIES OF...MISSOURI VALLEY...ALBION...TEKAMAH... COLUMBUS...SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO 935 PM CST MON FEB 9 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED TO BELOW ADVISORY CRITERIA ACROSS MUCH OF THE AREA...AND MOST OF THE RAIN HAS ENDED. THEREFORE...THE WIND ADVISORY THAT WAS PREVIOUSLY IN EFFECT HAS BEEN CANCELLED. $$ IAZ043-NEZ011-012-015>018-031>033-100600- /O.CON.KOAX.WI.Y.0004.000000T0000Z-090210T0600Z/ MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-MADISON-STANTON- CUMING- INCLUDING THE CITIES OF...ONAWA...BLOOMFIELD...HARTINGTON... PENDER...NELIGH...PIERCE...WAYNE...NORFOLK...STANTON...WEST POINT 935 PM CST MON FEB 9 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 40 TO 45 MPH ARE STILL EXPECTED THROUGH LATE EVENING AS SCATTERED SHOWERS MOVE THROUGH THE AREA. WINDS SHOULD BEGIN TO DIMINISH BELOW ADVISORY CRITERIA THOUGH FROM SOUTH TO NORTH BY MIDNIGHT AS THE RAIN COMES TO AN END. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DEWALD
000 WWUS73 KOAX 100555 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1155 PM CST MON FEB 9 2009 IAZ043-NEZ015>018-031>033-100700- /O.CAN.KOAX.WI.Y.0004.000000T0000Z-090210T0600Z/ MONONA-THURSTON-ANTELOPE-PIERCE-WAYNE-MADISON-STANTON-CUMING- INCLUDING THE CITIES OF...ONAWA...PENDER...NELIGH...PIERCE... WAYNE...NORFOLK...STANTON...WEST POINT 1155 PM CST MON FEB 9 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED TO BELOW ADVISORY CRITERIA ACROSS MUCH OF THE AREA...AND THE RAIN HAS ENDED. THEREFORE...THE WIND ADVISORY THAT WAS PREVIOUSLY IN EFFECT HAS BEEN CANCELLED. $$ NEZ011-012-101000- /O.EXT.KOAX.WI.Y.0004.000000T0000Z-090210T1000Z/ KNOX-CEDAR- INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON 1155 PM CST MON FEB 9 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CST TUESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM CST TUESDAY. SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 40 TO 45 MPH ARE STILL EXPECTED THROUGH THE EARLY MORNING HOURS AS ISOLATED LIGHT SHOWERS MOVE THROUGH THE AREA. WINDS SHOULD BEGIN TO DIMINISH BELOW ADVISORY CRITERIA BY 2 TO 4 AM AS THE RAIN ENDS. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DEWALD
000 WWUS73 KOAX 100911 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 311 AM CST TUE FEB 10 2009 ...WINDS SUBSIDING THIS MORNING... .A DEEP LOW PRESSURE SYSTEM THAT HELPED GENERATE STRONG WINDS ON MONDAY IS MOVING AWAY. AS THE SHOWERS MOVE OUT OF NEBRASKA...WINDS HAVE BEEN DIMINISHING BELOW 30 MPH. NEZ011-012-101015- /O.CAN.KOAX.WI.Y.0004.000000T0000Z-090210T1000Z/ KNOX-CEDAR- INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON 311 AM CST TUE FEB 10 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE WIND ADVISORY. WHILE A FEW WIND GUSTS UP TO 30 TO 35 MPH ARE LINGERING IN NORTHEAST NEBRASKA...WIDSEPREAD WINDS OF 30 MPH WITH GUSTS OF 40 MPH OR MORE ARE NO LONGER OCCURRING. THUS...THE WIND ADVISORY HAS BEEN CANCELLED. $$ MAYES
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Feb 9, 2:59 AM CST, 14 minutes earlier.
Area forecast discussion, Feb 9, 2:59 AM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
259 AM CST MON FEB 9 2009
.DISCUSSION...
SHOWERS ARE OVERSPREADING THE CWA THIS MORNING AHEAD OF BROADER
PRECIP SHIELD. SUBJECTIVE 00Z UPPER AIR ANALYSIS INDICATES BROAD
UPPER RIDGE EXTENDING FROM GULF OF MEXICO THROUGH THE MO VALLEY AND
INTO NRN CANADA. UPPER LOW CENTERED IN SRN UT WAS DEEPENING...WITH
500MB HT FALLS OF 120M IN AZ. NEXT UPSTREAM UPPER WAVE WAS ALSO
COMING ASHORE IN THE PAC NW...WITH 500MB HT FALLS UP TO 170M ALONG
THE OR COAST INDICATING ITS MOVEMENT. MAIN NRN STREAM JET ENERGY
WAS WELL N...WITH JET CORE EXTENDING FROM PAC NW COAST THROUGH CTRL
CANADA. SRN STREAM UPPER JET EXTENDED ACROSS MEXICO INTO TX. GULF
WAS WIDE OPEN AT 850MB...WITH STRONG LOW-LEVEL JET FROM THE TX COAST
THROUGH THE DAKOTAS. AREA PROFILER NETWORK INDICATED 850MB WINDS OF
50-60KT ACROSS OK/KS. 850MB DEWPOINTS OF 6C+ REACHED ALL THE WAY
INTO NEB AT 12Z ON THE NOSE OF THE WARM/MOIST AIR ADVECTION. SFC
PRESSURE GRADIENT WAS TIGHTENING...WITH SFC LOW AT 08Z CENTERED IN
NERN WY/SERN MT AND SECONDARY LOW CENTERED IN NERN CO.
MANY FORECAST CONCERNS IN THE NEXT 24 HRS...INCLUDING POTENTIAL FOR
MODERATE RAINS...THUNDERSTORMS...AND STRONG GRADIENT WINDS. FIRST
IN A SERIES OF UPPER WAVES/LOWS IS APPROACHING THE CWA. EXPECT RA
TO CONTINUE TO INCREASE IN COVERAGE THIS MRNG AS WAVE APPROACHES AND
MID/UPPER LEVEL RIDGE PULLS AWAY. 00Z NAM INDICATES ELEVATED
INSTABILITY REACHING THE SRN CWA BY LATE MORNING...BUT HAVE TRIMMED
THUNDER OUT OF NRN CWA UNTIL AFTER 18Z. GRADIENT WINDS WILL
INCREASE THROUGH THE MRNG...ESPECIALLY AFTER 18Z AS LOW-LEVEL WARM
AIR ADVECTION AIDS IN MIXING. WITH SUCH STRONG WINDS TO MIX DOWN IN
ADDITION TO STRONG GRADIENT WINDS...FEEL A WIND ADVISORY IS
JUSTIFIED IN THE SRN CWA. OVERALL RAIN POTENTIAL IS MODEST...BUT
MAY BE ENOUGH TO GENERATE ICE ACTION ON A FEW AREA STREAMS AND
RIVERS. WILL CONTINUE TO MONITOR RIVER STAGES...WITH CURRENT ESF
HANDLING EVENT WELL FOR NOW.
LOW-LEVEL WARM AIR ADVECTION SHOULD HELP CREATE AT LEAST MARGINAL
SURFACE-BASED INSTABILITY AROUND 300-500 J/KG THIS AFTN IN THE SRN
CWA...WITH NEGATIVE LI ACROSS THE AREA AS WELL. FCST SOUNDINGS
INDICATE ABUNDANT SHEAR...WHICH MAY COMBINE WITH MARGINAL
INSTABILITY TO ALLOW A FEW THUNDERSTORMS TO REACH SEVERE LEVELS /IN
A LOW-TOPPED SUPERCELL TYPE ENVIRONMENT/. WITH ALREADY STRONG
GRADIENT WINDS...EXPECT GUSTY WINDS TO BE THE PRIMARY HAZARD.
MARGINAL HAIL IS ALSO POSSIBLE...THOUGH CAPE ABOVE FREEZING LEVEL IS
MARGINAL. WITH SUCH STRONG 0-1KM SHEAR THIS AFTN /AROUND
35-40KTS/...WILL ALSO NEED TO BE COGNIZANT OF TORNADO POTENTIAL.
TIME OF YEAR IS NOT CLIMATOLOGICALLY FAVORED...AND ABSENCE OF A SFC
BDRY/CONVERGENCE ZONE WILL ALSO BE A LIMITING FACTOR IN
POTENTIAL...BUT PATTERN IS CLOSE TO A FAIRLY TYPICAL COLD-CORE
CLOSED LOW SET-UP. SEVERE THREAT THIS AFTN IS CONDITIONAL ON
REALIZING A LITTLE SFC-BASED INSTABILITY.
PRECIP SHIELD WILL LIFT NEWD AND OUT OF THE CWA THIS EVNG. NEXT
SYSTEM IS QUICK ON ITS HEELS AS AN UPPER LOW DIVES OUT OF CTRL CA
INTO THE SRN PLAINS BY LATE TUES. WITH NRN STREAM INFLUENCE ON THAT
WAVE...MODELS HAVE CONTINUED TO TREND SOUTHWARD...EITHER JUST
SKIRTING THE SERN CWA OR KEEPING IT DRY. KEPT A SMALL AREA OF CHC
POPS IN THE SRN CWA 06-18Z WED. WITH CURRENT PROGGED TEMPERATURE
PROFILES...PRECIP ON THE NRN FRINGE OF THAT SYSTEM WILL LIKELY START
AS RAIN GIVEN POCKET OF WARM LOW-LEVEL AIR...THEN CHANGE TO A
RAIN/SNOW MIX AS MID-LEVEL COLDER AIR SPILLS IN BEHIND THE LOW.
ACTIVE PATTERN WILL CONTINUE THROUGH THE NEXT WEEK...WITH SYSTEMS
CROSSING THE PLAINS AGAIN ON FRI AND SUN. WITH ATTENTION TO MORE
IMMINENT SYSTEMS...MADE NO CHANGES BEYOND WED NT.
&&
.AVIATION...
FOR TAF SITES KOFK/KOMA/KLNK THROUGH 10/12Z.
LOOSELY ORGANIZED LOW PRESSURE FM ERN CO INTO NERN WY WL DEEPEN AND
CONSOLIDATE OVR SCNTRL SD BY 10/00Z AS AN UPPER LVL TROUGH LIFTS FM
ERN NM ACROSS NEBR. LIFT FROM THE UPPER SYSTEM WL BRING
INCREASINGLY WDSPRD SHOWERS AND ISOLD TSTMS TO TAF SITES THRU LATE
MORNING. TSTM CHCS...HOWEVER...APPEARED TOO LOW TO MENTION IN TAF
FCSTS THIS MORNING. SYSTEM WAS ALSO GENERATING STRONG SSE WINDS OFF
THE SFC WHICH SHOULD GRADUALLY WORK THEIR WAY DOWN TO SFC THRU THE
MORNING. WIND SHEAR WAS ADDED TO TAF SITES THRU ABOUT 1012-13Z...AND
IF SFC WINDS DON/T INCREASE BY THEN...WIND SHEAR MAY BE ADDED IN
10/12Z TAF SET. ALSO...AS SFC DWPTS AROUND 50 DEG F WORK NWD ACROSS
ERN NEBR CIGS SHOULD LOWER TO IFR THIS MORNING. A SFC WRMFNT FM NW
KS INTO SW MO WL LIFT INTO ECNTRL NEBR BY 10/21Z. AS IT PASSES...SFC
WINDS SHOULD TURN MORE SRLY AND INCREASE EVEN MORE BUT CIGS SHOULD
IMPROVE. SCT TSTMS ARE EXPECTED TO DVLP NEAR THIS BOUNDARY OR ALONG
TRAILING CDFNT AND CHC WAS INCLUDED IN LNK/OMA TAFS. AS CDFNT
SWEEPS THRU AREA THIS EVENING SFC WINDS WL TURN SWRLY AND CIGS/VSBYS
SHOULD IMPROVE AND PCPN END.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR NEZ065>068-078-088>093.
IA...WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR IAZ079-080-090-091.
&&
MAYES/CHERMOKHazardous weather outlook, Feb 8, 5:13 PM CST, 10 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 513 PM CST SUN FEB 8 2009 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-091315- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 513 PM CST SUN FEB 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE REGION MONDAY AS A STRONG STORM SYSTEM MOVES NORTHEAST ACROSS NEBRASKA. INSTABILITY SHOULD REMAIN FAIRLY LIMITED THROUGHOUT THE DAY DUE TO LACK OF STRONG HEATING AND EXTENSIVE CLOUD COVER...HOWEVER A DRY SLOT COULD WRAP INTO THE SYSTEM BY AFTERNOON...ALLOWING DESTABILIZATION TO OCCUR...ESPECIALLY ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. THERE IS A SMALL POSSIBILITY FOR ISOLATED LOW TOPPED SUPERCELLS OR A BROKEN SQUALL LINE TO DEVELOP. IF THAT WERE TO OCCUR...A FEW STORMS COULD PRODUCE ISOLATED TORNADOES. ACROSS THE REMAINDER OF THE OUTLOOK AREA...MARGINALLY SEVERE STORMS WILL BE POSSIBLE LATE MONDAY MORNING THROUGH MONDAY AFTERNOON. A FEW SEVERE WIND GUSTS AND SMALL HAIL ARE POSSIBLE. IN ADDITION...EVEN JUST MODERATE AMOUNTS OF RAIN COULD PROVIDE ENOUGH RUNOFF TO BREAK UP ICE ON AREA RIVERS CAUSING ICE JAM FLOODING... ESPECIALLY SINCE THE RAIN WILL BE FALLING ON A MOSTLY FROZEN GROUND. ALTHOUGH THE THREAT IS HIGH ON ANY RIVER OR STREAM WITH SUBSTANTIAL REMAINING ICE COVER...THE AREAS MOST SUSCEPTIBLE INCLUDE THE PLATTE RIVER DOWNSTREAM FROM COLUMBUS...THE ELKHORN RIVER FROM NORFOLK TO ITS CONFLUENCE WITH THE PLATTE...AND THE LOUP RIVER DOWNSTREAM OF MONROE. IN ADDITION TO THE POTENTIAL SEVERE WEATHER AND ICE JAM FLOODING...STRONG SOUTH WINDS ARE EXPECTED THROUGHOUT LATE MORNING AND INTO EARLY TUESDAY EVENING. SUSTAINED WINDS OVER 30 MPH ARE POSSIBLE WITH GUSTS NEAR 40 MPH...ESPECIALLY ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER STORM SYSTEM IS FORECAST TO MOVE ACROSS THE SOUTHERN PLAINS BY MIDWEEK. THE PATH OF THIS STORM IS SOMEWHAT UNCERTAIN AND MODELS CONTINUE TO INDICATE IT WILL MOSTLY AFFECT LOCATIONS SOUTH OF THE AREA. HOWEVER...IF THE TRACK MOVES FARTHER NORTH...PARTS OF THE OUTLOOK AREA COULD SEE LIGHT ACCUMULATING SNOW. YET ANOTHER STORM SYSTEM MAY TRACK THRU THE REGION NEXT FRIDAY AND SATURDAY. THIS COULD BRING A MIX OF RAIN AND SNOW TO MUCH OF THE AREA. THE TRACK OF THIS POTENTIAL STORM IS STILL UNCERTAIN. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST FORECASTS CONCERNING THESE DEVELOPING STORMS OR POSSIBLE ICE JAM FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT...BUT MAY BE NEEDED MONDAY. GRIFFIS
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 5:08 PM CST | Areal Flood Warning | OAX | Douglas | 85 min |
Nearby
Wind Advisories in Nebraska, 2009Wind Advisories in Iowa, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.